MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Medical Device Problem Codes Break (1069); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record was performed and no issues were found.All devices within the lot met all requirements for release and distribution.There have been no other complaints associated with this lot number.A review of the balloon material used shows there are no other complaints associated with the balloon material used to manufacture the balloons used on this lot of catheters.This device was being used off label for an unapproved indication.The approved indication is pulmonary valvuloplasty.This device was being used for an aortic valvuloplasty procedure.A comparative catheter was pulled and tested for rated burst pressure.The comparative catheter was the same catalog number but different lot number, and was manufactured using the same balloon material lot number as the complaint catheter.The balloon was immersed in a body temperature bath and inflated until it burst.The catheter did not burst until 4.5 atm, which is well above the labeled rated burst pressure of 2.0 atm.
 
Event or Problem Description
As reported to numed by the user facility / distributor - " bav procedure.There was a brief inflation and then the balloon burst.Account indicated that the procedure was successful.The entire balloon was removed after the rupture.An inflation device with a pressure gauge was used.Physician does not know what number it was on when it burst.The guidewire used was 0.035.It is unknown whether or not the shaft was kinked or if there was anything unusual with the patient anatomy.The patient was fine post procedure." "there was a brief inflation and then the balloon burst." no adverse events reported.

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key10780042
Report Number1318694-2020-00011
Device Sequence Number16898051
Product Code LIT
UDI-Device Identifier04046964339219
UDI-Public04046964339219
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number105
Device Catalogue NumberPDC530
Device Lot NumberTT-14537
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1